I have a muscle pain that has occurred for three days now. It occurs when I reach with my left arm in a certain position.The pain is in the chest muscle that runs from my shoulder blade area to the front of my chest. It is always in one of three spots.I can only describe it as a burning and ripping sensation that stops when the muscle is relaxed. It also occurs behind my left knee. It feels like a thread is being pulled and then snaps. It is very painful. Please help me to figure out which direction to go for a diagnosis.It is spreading throughout my body. I am starting to have these pulling sensations in other muscles also. They are not painful yet.
Hi and welcome to the forum. To me the most overwhelming priotity is to get your pain under control and ibuprofen is excellent for muscle pain (assuming you have that in USA). I would suggest that you visit your GP initially and seek his/her advice and then see if you can get to see a physiotherapist.
Hope you get some answers and don't suffer in silence..it uses too much energy to fight pain when it can be controlled.
Sarah's advice to start with your primary medical doctor is what I was thinking too. He can exam you, prescribe the best short-term pain relief for what he suspects is wrong, order tests and then refer you to a specialist if that becomes necessary.
Some type of physical medicine evaluation and/or therapy might be helpful too. That can be done by a physician specialist (a physiatrist - NOT psychiatrist!) or a physical/occupational therapist.
I'm sure you are worried because whatever is happening is traveling to multiple body parts. That's a good reason to get yourself checked out soon.
If you are worried about this being MS, what you describe doesn't sound anything like the way MS usually starts. But maybe you have MS and just now joined us to ask your question? And then maybe you didn't even realize your question landed here with us.
Whatever the case, I hope you find out what this is and feel better soon.
I'm not sure if you are diagnosed with a neurologic disease, so the following may or may not apply. Since MS is a disease of the central nervous system, it does not directly cause muscle pain. MS can cause neuropathic pain, or it can cause spasticity that can cause muscle pain.
Ibuprofen is an anti-inflammatory and while it may address the pain due to inflammation, it does nothing for the "cause" and like ALL NSAIDs, it may increase cardiac risks (like the COX-2 inhibitors.) All drugs have side effects.
When I hear "pain behind the knee," I begin to think "spasticity." There is no muscle behind the knee, but there are tendons that can be kept under tension due to spasticity.
You need to bring this up with you doctor (PCP or Neurologist.) A physiatrist may be helpful, but they tend towards the mechanical causes. If you are having spasticity due to a neurologic cause, they may not be the best choice. I didn't get much reduction in pain until they started an antispasmodic (Baclofen) plus a skeletal muscle relaxant (like Flexeril, Norfelx, Zanafelx) plus Valium at night.
The common warning applies: Just because I have MS, doesn't mean that every ache and pain is from the MS. I can still break a bone or twist an ankle or pull a muscle. Not every ache and pain is from MS.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.